Biomedical Research

Journal Banner

HLA-B5901 serotype participates in toxic epidermal necrolysis induced by methazolamide: A case report of Chinese female

Toxic Epidermal Necrolysis (TEN) is the life and health threatening and a kind of severe adverse drug reactions characterized as the epidermal detachment illustrating with areas of denuded skin and the blisters in the whole body. We reported a case of methazolamide-induced in a TEN in a 57-year-old Chinese Han woman who was admitted in the dermatology department with a rapid progressing of erythematous, blisters, red macular and papular lesions, and maculopapular rash all over the body. As the body epidermal detachment achieves to approximately 30% of the whole body, and developed severe bullous lesions epidermal detachment achieves to 80% of the body surface, combining with the positive allele HLA-B*5901 expression, she was diagnosed as the toxic epidermal necrolysis. The disease course was keep about 15 days after stopping the drug and starting a symptomatic therapy. The positively expressed HLA-B5901 serotype, combining with the initial clinical signs of fever, dysphagia or burning eyes and influenza-like lesions (prior to mucocutaneous lesions), could act as the prognostic biomarkers for the potential occurrence of TEN in Chinese Han population. Meanwhile, the early discover and stop using the suspected drug is also an important method to improve the prognosis of TEN.

Author(s): Hong-Liu Zhu, Yi-Hong Gao, Jian-Qiu Yang, Jing-Bo Li, Jie Gao